Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 12, 2015, 9:46 PM CDT for Childress County, Cottle County, Hall County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2015, 9:46 PM CDT (02:46 UTC)
- Expired
- Apr 12, 2015, 10:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3462 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KLUB 130246
SVRLUB
TXC075-101-191-130315-
/O.NEW.KLUB.SV.W.0013.150413T0246Z-150413T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
946 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
NORTH CENTRAL COTTLE COUNTY IN NORTHWESTERN TEXAS...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1015 PM CDT
* AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TELL...OR 8
MILES WEST OF CHILDRESS...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL...KIRKLAND AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3432 10000 3428 10046 3444 10055 3475 10040
3475 10000
TIME...MOT...LOC 0246Z 237DEG 26KT 3444 10039
HAIL...1.00IN
WIND...60MPH
$$
311 follow-up statement
203
WWUS54 KLUB 130304
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1004 PM CDT SUN APR 12 2015
TXC101-191-130311-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-150413T0315Z/
HALL TX-COTTLE TX-
1004 PM CDT SUN APR 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALL AND NORTH
CENTRAL COTTLE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3432 10000 3431 10014 3431 10041 3475 10040
3475 10000
TIME...MOT...LOC 0301Z 226DEG 36KT 3459 10023
$$
TXC075-130315-
/O.CON.KLUB.SV.W.0013.000000T0000Z-150413T0315Z/
CHILDRESS TX-
1004 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CHILDRESS COUNTY...
AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
CHILDRESS...MOVING EAST NORTHEAST AT 40 MPH. THE OBSERVING STATION
AT THE CHILDRESS MUNICIPAL AIRPORT REPORTED A WIND GUST OF 53 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3432 10000 3431 10014 3431 10041 3475 10040
3475 10000
TIME...MOT...LOC 0301Z 226DEG 36KT 3459 10023
HAIL...1.00IN
WIND...60MPH
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:34 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 6:34 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT SUN APR 12 2015 .AVIATION... PRIMARY CONCERN THIS CYCLE WILL BE FOR THUNDERSTORMS AT ALL THREE TERMINALS. ACTIVITY IS STARTING TO TRAIN ACROSS KPVW AND EXPECT ADDITIONAL STORMS SHORTLY AFFECTING KLBB. THESE STORMS SHOULD AFFECT THESE TERMINALS FOR A GOOD CHUNK OF THE EVENING WITH FLIGHT CONDITIONS GENERALLY DETERIORATING. KCDS MAY REMAIN VFR THE LONGEST BUT CONVECTION SHOULD AFFECT THAT TERMINAL BY MID EVENING. GUST IN EXCESS OF 50 KTS WILL BE POSSIBLE NEAR STORMS THIS EVENING SO CAUTION IS ADVISED EVEN WELL CLEAR OF CONVECTIVE ACTIVITY. USE INDICATORS SUCH AS DUST BEING KICKED UP ON THE SURFACE AS A PROXY FOR HIGH WINDS. && .PREV DISCUSSION... /ISSUED 341 PM CDT SUN APR 12 2015/ SHORT TERM... COMPLICATED WEATHER CONDITIONS ARE IN THE WORKS BEGINNING LATE THIS AFTERNOON. A DRYLINE WAS MIXING EASTWARD THIS AFTERNOON ALTHOUGH THE GRADIENT WAS NOT QUITE AS SHARP AS YESTERDAY. THEREFORE SURFACE CONVERGENCE WILL NOT BE AS STRONG EITHER. WINDS WERE BACKING JUST EAST OF THE ROLLING PLAINS WITH DEW POINTS FROM THE UPPER 50S TO LOWER 60S. A LOW LEVEL THETA-E RIDGE WAS OBSERVED WITHIN AND TO THE WEST OF THE HIGHEST DEW POINTS EXTENDING OVER THE ROLLING PLAINS. THICK MID AND HIGH LEVEL CLOUDS HAVE DONE LITTLE TO CURB SURFACE HEATING LEADING TO MIXED LAYER INSTABILITIES BETWEEN 1500 AND 2000 J/KG. HOWEVER...THERE IS A STRONGER CAP TODAY AND MODELS DO NOT SHOW IT ERODING UNTIL SOMETIME BETWEEN 23-00Z. THERE IS A CHANCE IT MAY BE ALL QUIET UNTIL AN UPPER LOW AFFECTS THE AREA TONIGHT. LARGE SCALE ASCENT WILL BE ON THE INCREASE THIS EVENING IN DIFFLUENT FLOW ALOFT OUT AHEAD OF THE SYSTEM. IT WILL LIKELY BE TOO LATE TO ASSIST WITH CAPPING OF AFTERNOON CONVECTION WITH HEIGHT FALLS NOT MOVING IN UNTIL AFTER 00Z. SINCE WE WILL BE IN CLOSER PROXIMITY TO THE UPPER TROUGH...BOTH LOW LEVEL AND DEEP LAYER SHEAR WILL BE SIGNIFICANTLY REDUCED FOR THIS AFTERNOON AND EVENING WHEN COMPARED TO YESTERDAY. LOW LEVEL MOISTURE WILL RETREAT BACK WEST THIS EVENING AND WILL BE SUPPLEMENTED BY A DEEPER MOISTURE PLUME AHEAD OF THE UPPER TROUGH OBSERVED ON WATER VAPOR IMAGERY. STRONG MOISTURE ADVECTION COUPLED WITH THE UPPER TROUGH WILL LIKELY BRING WIDESPREAD SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT. AT THE SAME TIME...A COLD FRONT FROM A HUDSON BAY LOW WILL MOVE THROUGH THE PANHANDLES. THIS FRONT WILL THEN MAKE ITS WAY THROUGH THE FA MONDAY MORNING AND AFTERNOON. MOIST LIFT ABOVE THE FRONTAL ZONE WILL LIKELY BE ABLE TO COUPLE WITH LIFT FROM THE UPPER TROUGH IN CREATING ADDITIONAL SHOWER AND THUNDERSTORMS ON MONDAY. PRECIPITATION COULD TRAIN NEAR THE FRONT IN CREATING LOCALLY HEAVY RAINFALL. LONG TERM... PRECIPITATION COULD LINGER THROUGH THE MORNING TUESDAY AS THE UPPER LEVEL LOW SLOWS DOWN AND TRANSITIONS INTO AN OPEN WAVE ACROSS THE AREA. A FEW OF THE MODELS ALSO KEEP SOME PRECIPITATION ACROSS THE ROLLING PLAINS THROUGH TUESDAY AFTERNOON BUT THIS SEEMS TO BE A BIT OPTIMISTIC AS THE ATMOSPHERE SHOULD HAVE BEEN WORKED OVER AND DRIER AIR STARTS FILTERING IN ALOFT FROM THE WEST. TEMPERATURES WILL BE COOLER THANKS TO THE LEFT OVER MOISTURE FROM ANY PRECIPITATION AND THE SURFACE RIDGE SLOWLY SHIFTING EAST THROUGH THE DAY TUESDAY. SHORTWAVE RIDGE WILL MOVE OVER THE ARE TUESDAY NIGHT THROUGH WEDNESDAY MORNING BUT A RAPID TRANSITION TO SOUTHWESTERLY FLOW ALOFT BY WEDNESDAY AFTERNOON WILL BRING A RETURN OF LOW LEVEL MOISTURE AND A DRYLINE SOMEWHERE ACROSS THE REGION. MODELS ARE ALREADY TRYING TO BREAK OUT PRECIPITATION ACROSS THE SOUTH PLAINS BY WEDNESDAY AFTERNOON BUT THIS APPEARS TO BE FAIRLY LIGHT AND ASSOCIATED WITH DEEP MIXING WEDNESDAY AFTERNOON. ALL MODELS CONTINUE TO DEVELOP A CLOSED LOW NEAR THE FOUR CORNERS REGION THROUGH WEDNESDAY WHICH WILL IMPACT THE FORECAST FOR THE LAST HALF OF THE WEEK. MODELS ARE REALLY STRUGGLING WITH THE DETAILS FOR THURSDAY THROUGH NEXT WEEKEND. THE GFS WANTS TO WRAP UP A SURFACE LOW ACROSS THE OKLAHOMA PANHANDLE WHICH WOULD RESULT IN A STRONG DRY PUNCH STARTING LATE THURSDAY AND CONTINUING THROUGH FRIDAY FOR THE FORECAST AREA. THE ECMWF AND CMC MODELS ARE MUCH WEAKER WITH THE LOW AND KEEP THE DRYLINE NEAR THE TX/NM STATE LINE. REGARDLESS... WE SHOULD SEE A RETURN OF RAIN CHANCES STARTING WEDNESDAY NIGHT WITH THE POTENTIAL FOR RAIN CHANCES TO CONTINUE THROUGH THE END OF THE WEEK. HOWEVER...WILL LEAVE THE FORECAST UNCHANGED DUE TO THE UNCERTAINTIES IN HOW CLOSED LOWS WILL MOVE ACROSS THE AREA AND THE POTENTIAL FOR DRY AIR TO SHUT OFF PRECIPITATION CHANCES. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 53 41 62 / 70 80 50 10 TULIA 53 56 43 63 / 80 80 60 30 PLAINVIEW 54 56 44 64 / 80 80 60 30 LEVELLAND 54 58 44 66 / 80 80 60 10 LUBBOCK 55 59 46 66 / 80 80 60 20 DENVER CITY 52 61 45 67 / 80 80 50 10 BROWNFIELD 54 61 46 67 / 80 80 60 10 CHILDRESS 59 63 49 66 / 80 80 60 40 SPUR 58 62 48 65 / 70 80 70 30 ASPERMONT 60 67 52 68 / 70 80 60 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Apr 12, 5:24 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 524 PM CDT SUN APR 12 2015 TXZ021>044-132230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 524 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER THE ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE AHEAD OF AN UPPER LEVEL STORM SYSTEM. SOME STORMS MAY BE SEVERE WITH QUARTER SIZED HAIL AND WIND GUSTS UP TO 60 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MONDAY. THE BEST CHANCE FOR SOME STORMS TO BECOME STRONG OR SEVERE WILL BE MAINLY ACROSS SOUTHERN SECTIONS OF THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO BE ON STANDBY THIS EVENING.
In the hours before
Local storm report, Apr 12, 5:52 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 S MEMPHIS 34.67N 100.54W
04/12/2015 M2.00 INCH HALL TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1500080
JWJLocal storm report, Apr 12, 6:16 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 SW MEMPHIS 34.69N 100.59W
04/12/2015 E1.75 INCH HALL TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1500081
JWJSpecial weather statement, Apr 12, 7:16 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT SUN APR 12 2015
TXZ029-030-035-036-130030-
CROSBY TX-LUBBOCK TX-HALE TX-FLOYD TX-
716 PM CDT SUN APR 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROSBY...
SOUTHWESTERN FLOYD...LUBBOCK AND SOUTHEASTERN HALE COUNTIES UNTIL 730
PM CDT...
AT 712 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LUBBOCK...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE DEVELOPING IN WESTERN CROSBY AND SOUTHERN HALE
AND FLOYD COUNTIES.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...FLOYDADA...ABERNATHY...WOLFFORTH...SHALLOWATER...
IDALOU...PETERSBURG...LORENZO...RANSOM CANYON...LUBBOCK SOUTH PLAINS
MALL...REESE CENTER...DOWNTOWN LUBBOCK...CONE...LUBBOCK INTERNATIONAL
AIRPORT...TEXAS TECH UNIVERSITY...NEW DEAL AND LUBBOCK SCIENCE
SPECTRUM.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3348 10206 3385 10196 3402 10178 3402 10118
3344 10164
TIME...MOT...LOC 0012Z 216DEG 18KT 3355 10189The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:16 PM CDT | Special Weather Statement | LUB | Lubbock | 14 min |
| Apr 13, 11:25 AM CDT | Areal Flood Advisory | LUB | Terry, Yoakum | 80 min |
| Apr 13, 12:31 PM CDT | Areal Flood Warning | LUB | Terry, Yoakum | 119 min |
| Apr 13, 2:31 PM CDT | Areal Flood Warning | LUB | Terry, Yoakum | 119 min |
| Apr 13, 4:41 PM CDT | Areal Flood Warning | LUB | Terry, Yoakum | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.